Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes flu like symptoms after switching from Brintellix to Effexor?

Hi. My husband s psychiatrist switched him immediately from brintellix to Effexor with absolutely no titration down. He has been on brintellix for about 8 months. He took his last dose of brintellix 20mg this past Wednesday, June 29th and took his first dose of Effexor on June 30th. Today he has slept a lot and is experiencing flu like symptoms. Is this dangerous? I read a post from a doctor that this switch should not be done without titration get down. I m very concerned. Please advise.
Thu, 31 Oct 2019
Report Abuse
Pulmonologist 's  Response
Hello,

No need to worry as flu-like syndrome is not a side effect of any of these drugs. So continue your medication. Consult a physician for flu-like syndrome. You will need additional treatment for this.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Kaushal Bhavsar, Pulmonologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes flu like symptoms after switching from Brintellix to Effexor?

Hello, No need to worry as flu-like syndrome is not a side effect of any of these drugs. So continue your medication. Consult a physician for flu-like syndrome. You will need additional treatment for this. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Kaushal Bhavsar, Pulmonologist